MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number CDH23P
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 1/6/2025.D4 batch # 223a29.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The batch#223a29 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a rectum procedure surgery when firing, the staples couldn't be deployed.Changed another device to complete the surgery.There was no patient consequence reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/3/2025.D4 batch #223a29.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh23p device arrived with no apparent damage.The breakaway washer was present cut and there were no staples present, also some b-formed staples on the pockets were observed.In addition, no battery was received.When the test battery was installed the green checkmark illuminated, indicating that the device was fired and achieved complete firing stroke.The device was reloaded with staples, a new washer was placed on the device.The device was reset and tested for functionality with a test battery.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples met the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties and some b-formed staples were observed on the pockets.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: the device will not fire if the anvil is not properly attached or if the orange staple height indicator is not fully within the green range of the tissue compression scale.To fire the device, draw the red safety back toward the handle.To ensure the device remains in the safe firing range, once the red safety has been released, do not turn the adjusting knob.Activate the firing sequence by completely depressing the firing trigger.Remain still until the full firing sequence is completed which will be indicated by the illuminated green check mark on the indicator window.It is not necessary to hold the trigger once the firing sequence has initiated.The user may notice audible feedback during the firing sequence when cutting through the breakaway washer.Once fired, the device cannot be fired again.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 223a29, and no non-conformances related to the reported complaint condition were identified.

Brand Name
PWRD 23MM CURVED CIRCULAR, 18CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21079226
Report Number3005075853-2025-00105
Device Sequence Number8333695
Product Code GDW
UDI-Device Identifier10705036015369
UDI-Public(01)10705036015369(17)240228(10)223A29
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue NumberCDH23P
Device Lot Number223A29
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2025
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown